Algebraic generating functions for Gegenbauer polynomials

Research output: Chapter in Book/Report/Conference proceedingChapter

1 Scopus citations

Abstract

It is shown that several of Brafman's generating functions for the Gegenbauer polynomials are algebraic functions of their arguments if the Gegenbauer parameter differs from an integer by one-fourth or one-sixth. Two examples are given, which come from recently derived expressions for associated Legendre functions with tetrahedral or octahedral monodromy. It is also shown that if the Gegenbauer parameter is restricted as stated, the Poisson kernel for the Gegenbauer polynomials can be expressed in terms of complete elliptic integrals. An example is given.

Original languageEnglish (US)
Title of host publicationFrontiers In Orthogonal Polynomials and Q-series
PublisherWorld Scientific Publishing Co. Pte Ltd
Pages425-444
Number of pages20
Volume1
ISBN (Electronic)9789813228887
ISBN (Print)9789813228870
DOIs
StatePublished - Jan 12 2018

Keywords

  • Gegenbauer polynomial
  • Generating function
  • Hypergeometric transformation
  • Legendre function
  • Legendre polynomial
  • Poisson kernel

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint Dive into the research topics of 'Algebraic generating functions for Gegenbauer polynomials'. Together they form a unique fingerprint.

  • Cite this

    Maier, R. S. (2018). Algebraic generating functions for Gegenbauer polynomials. In Frontiers In Orthogonal Polynomials and Q-series (Vol. 1, pp. 425-444). World Scientific Publishing Co. Pte Ltd. https://doi.org/10.1142/9789813228887_0022